Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Sugar level high after angioplasty. Glucobay not controlling. Solution to control sugar levels?

I am diabetic for the last 10 years and under was under good control HBA1C between 7.2 to 7.8. Last few months the fasting sugar ranges from 100 -140 and PP 160-280. I take Obimet 1Gm Sr 1-0-1, after meal,Diamicron 30 MR before Breakfast. 1-0-0. My lipid profile is under good control -below normal levels with ecosprin AV 75. On 19th of Feb.I had an angioplasty and when asked about the the rise in sugar levels I was told that this is bound to happen after the procedure and that if it persists then I need to visit the diabetologist. In between my doctor asked me to take Glycobay 50mg before breakast,which has not impoved the sugar contriol,which I have stopped after three weeks.I am on drugs for the post Angioplasty. I normally have a 50 minute walk every day for the last 15 years but now post the Angioplasty I had stopped walk for a few days and have started walks in gradual steps.Can any one suggest a alternative solution/remedy to control the sugar levels.Thanks
Asked On : Mon, 11 Mar 2013
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Internal Medicine Specialist 's  Response
hello, welcome to HCM,
as per the details u have been submitted , you just underwent angioplasty procedure, during any kind of surgical procedure, which is a stress situation, in which increase in stress hormones in the body increases the glucose levels of the blood, which is a common phenomenon. thats why you are experiencing the fluctuations in the sugar levels .but as per the guidelines, you should maintain the sugar levels BELOW 180 mg/dl (either ranadom or post prandial) if the blood sugar levels are high is well controlled by starting on the INSULIN THERAPY ..until your blood sugar levels are properly controlled..ok

once , u are controlled well, u can shift back to the oral therapy by adjusting the dose either by gradually increasing the oral drugs..
to do so ..i advise you to consult a endocrinologist and have check your fasting and post prandial glucose levels and he will take care of that...
hope this will help u..
Answered: Tue, 12 Mar 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor